Click For Photo: https://shawglobalnews.files.wordpress.com/2019/02/moving-away-from-birth-control.png?w=720&h=379&crop=1
Kelsie Bryson says the excruciating migraines started around 2008, when she was 18 years old.
They would come about once a month and cause what the now 28-year-old Bryson calls “really terrifying side effects.”
Side - Body - Mouth - Minutes - Time
“I would experience numbness in the right side of my body — including in my mouth, which would prevent me from talking for 15 or so minutes at a time — vomiting and confusion,” she told Global News.
“I would be at work, and suddenly, it would be hard to read words or speak. I would bump into things and then my body would go numb. I even went to the hospital once because the numbness on my right side lasted for about six hours.”
Doctor - Bryson - Symptoms - Birth - Control
Finally, a doctor told Bryson that her symptoms were likely caused by the birth control pill she was on and advised her to stop using it. After taking the pill for eight years, she went off.
“The migraines stopped completely for a few years; I maybe get one every 18 months now,” she said. “My cramps definitely worsened [being off the pill], but it’s worth not having the migraines.”
Bryson - Women - Birth - Control - Pill
Bryson is one of many women who have gone off the birth control pill in recent years.
According to a survey by the Society of Obstetricians and Gynaecologists of Canada, the number of women on the pill has dropped. In 2006, 39 per cent of women over 30 said they used oral contraceptives; as of 2016, just less than 16 per cent said they did.
Effects - Interest - Birth - Control - Reasons
Reported side effects, paired with growing interest in non-hormonal birth control, are some of the reasons why fewer women are taking the pill today. Plus, with the rise of period-tracking apps and the increasing popularity of IUDs, women have more options now than they did in the past.
“For many years, the birth control pill would...
Wake Up To Breaking News!
It's a fight to the death, which you will eventually lose...